Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 31, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 4, 2011, 4:25 AM CDT. It took effect at Apr 4, 2011, 12:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 4:25 AM CDT (09:25 UTC)
- In effect from
- Apr 4, 2011, 12:00 PM CDT
- Expired
- Apr 5, 2011, 3:46 AM CDT
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
520 WHUS73 KGRB 040925 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 425 AM CDT MON APR 4 2011 ...STRONG NORTHWEST WINDS MAY POSE A HAZARD TO SMALL CRAFT THIS AFTERNOON THROUGH EARLY TUESDAY... .LOW PRESSURE WILL INTENSIFY AS IT MOVES FROM SOUTHERN LAKE MICHIGAN TO EASTERN CANADA...AND PRODUCE STRONG NORTHWEST WINDS THIS AFTERNOON THROUGH EARLY TUESDAY. LMZ541>543-041730- /O.NEW.KGRB.SC.Y.0031.110404T1700Z-110405T1400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 425 AM CDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CDT TUESDAY. * NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON WITH GALE FORCE GUSTS TO 35 KNOTS AT TIMES TONIGHT. * WAVES WILL INCREASE TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
305 WHUS73 KGRB 041544 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1044 AM CDT MON APR 4 2011 ...STRONG NORTHWEST WINDS MAY POSE A HAZARD TO SMALL CRAFT THIS AFTERNOON THROUGH EARLY TUESDAY... .LOW PRESSURE WILL INTENSIFY AS IT MOVES FROM SOUTHERN LAKE MICHIGAN TO EASTERN CANADA...AND PRODUCE STRONG NORTHWEST WINDS THIS AFTERNOON THROUGH EARLY TUESDAY. LMZ541>543-050000- /O.CON.KGRB.SC.Y.0031.110404T1700Z-110405T1400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1044 AM CDT MON APR 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY. * NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON AND TONIGHT...WITH GALE FORCE GUSTS TO 35 KNOTS AT TIMES TONIGHT. * WAVES WILL INCREASE TO 2 TO 4 FEET BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
008 WHUS73 KGRB 042043 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CDT MON APR 4 2011 ...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT... .LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES ACROSS EASTERN CANADA TONIGHT. LMZ541>543-050445- /O.CON.KGRB.SC.Y.0031.000000T0000Z-110405T1400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 343 PM CDT MON APR 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY. * NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE THROUGH LATE TONIGHT...BEFORE EASING TO 10 TO 20 KTS TUESDAY MORNING. * WAVES OF 2 TO 4 FT WILL CONTINUE...BEFORE EASING ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
608 WHUS73 KGRB 050218 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 918 PM CDT MON APR 4 2011 ...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH LATE TONIGHT... .LOW PRESSURE WILL CONTINUE TO INTENSIFY AS IT MOVES ACROSS EASTERN CANADA OVERNIGHT. LMZ541>543-051030- /O.CON.KGRB.SC.Y.0031.000000T0000Z-110405T1400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 918 PM CDT MON APR 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY. * NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KTS WILL CONTINUE...BEFORE EASING TO 15 TO 25 KTS BY TUESDAY MORNING. * WAVES OF 2 TO 4 FT WILL CONTINUE...BEFORE EASING ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
321 WHUS73 KGRB 050846 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CDT TUE APR 5 2011 LMZ541>543-051000- /O.CAN.KGRB.SC.Y.0031.000000T0000Z-110405T1400Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 346 AM CDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 4:20 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 4, 4:20 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 420 AM CDT MON APR 4 2011 .SHORT TERM...TODAY THROUGH TUESDAY. SURFACE LOW OVER SOUTHERN LAKE MICHIGAN AT 09Z WILL INTENSIFY AND MOVE TO THE NORTHEAST TODAY. TIGHTENING PRESSURE GRADIENT WILL PRODUCE GUSTY NORTHWEST WINDS TODAY. WHILE THERE WILL BE SIGNIFICANT COLD ADVECTION AND SOME DRYING IN THE LOW LEVELS THIS AFTERNOON...THERE IS A PRETTY SHARP UPPER TROUGH THAT WILL MOVE ACROSS THE REGION WHICH SHOULD DESTABILIZE THINGS ENOUGH TO GET AT LEAST SCATTERED SNOW AND RAIN SHOWERS...ESPECIALLY IN THE NORTH. HIGHS WILL BE RELATIVELY CLOSE TO NORMAL. DRIER AIR ARRIVES TONIGHT SO THERE SHOULD BE SOME CLEARING FOR AWHILE TONIGHT. CLOUDS WILL INCREASE TUESDAY AHEAD OF THE NEXT SYSTEM ARRIVING FROM THE NORTHERN PLAINS. KEPT A SMALL CHANCE OF RAIN OR SNOW IN THE FAR NORTH LATE IN THE DAY BUT IT IS POSSIBLE IT WILL REMAIN DRY. .LONG TERM...TUE NGT THRU NXT SUNDAY. MAIN FCST CHALLENGE TO BE ON TIMING OF A NUMBER OF PCPN EVENTS AS NE WI TO RESIDE UNDER AN UNSETTLED PATN FIR NUCH OF THE PERIOD. TEMPS WL ATTEMPT TO WARM CLOSER TO NORMAL AS A MEAN SW FLOW ALOFT TO DVLP. AMT OF CLD COVER WL ULTIMATELY DECIDE HOW WARM WE CAN GET. THE WEAK SHRTWV TROF/SFC FNTL BNDRY PASS THRU NE WI MAINLY DURING THE EVENING HOURS (PERHAPS A BIT LATER IN THE EAST) WITH MODERATE LEVELS OF ISEN LIFT AND FORCING. MDLS FAVOR NRN WI A BIT MORE WHERE CONVERGENCE IS BETTER...BUT WL KEEP POPS IN THE CHC CATEGORY THROUGHOUT THE FCST AREA. PCPN TYPE OVER THE NORTH MAY STARTS AS A MIX...BUT GRADUALLY TRANSITION MORE TO SNOW AS TEMPS FALL BLO FREEZING. AREAS NEAR THE MI BORDER MAY PICK UP A HALF-INCH OF SLUSHY SNOW. A SECONDARY TRAILING SHRTWV/WEAK AREA OF LOW PRES MOVES INTO WI ON WED AND EVEN THO LIFT/FORCING IS RATHER WEAK...CANNOT TOTALLY RULE OUT EITHER A MIX OR LGT RAIN. HAVE LOWERED POP VALUES DOWN TO 30 PERCENT AND KEPT TEMPS ON THE COOL SIDE DUE TO CLDS/8H TEMPS SITTING AROUND 0C. IT LOOKS LIKE WE GET A BRIEF BREAK IN THE PCPN WED NGT AS UPR RIDGING BUILDS OVER THE WRN GREAT LAKES IN RESPONSE TO UPSTREAM TROFFING MOVING INTO THE ROCKIES. PARTLY CLDY SKIES AND LGT WINDS SHOULD ALLOW TEMPS TO DIP INTO THE 20S NORTH...AROUND 30 DEGS ELSEWHERE. AN INITIAL PIECE OF ENERGY EJECTS NEWD OUT OF THE WRN CONUS UPR TROF ON THU AND IS EXPECTED TO REACH THE MIDWEST BY 00Z FRI. INCREASING SOUTHERLY WINDS WL TAP GULF MSTR WITH AN 8H WRMFNT LIFTING NORTH INTO NRN IL. THE ONSET OF ISEN LIFT...MSTR TRANSPORT AND A TIGHT BAROCLINIC ZONE OVER SRN WI/NRN IL SHOULD ALLOW FOR AN AREA OF RAIN TO DVLP WITH A NE MOVEMENT TOWARD CNTRL/E-CNTRL WI THU AFTERNOON. THE 00Z ECMWF HAS SPED UP THE TIMING OF THE PCPN AND IS NOW COMPARABLE WITH THE GFS/CANADIAN SOLNS. THIS TIMING WOULD NECESSITATE CHC POPS GENERALLY SOUTH OF A AUW-SUE LINE AND THIS WAS ALREADY COVERED BY THE PREV SHIFT. HAVE MAINTAINED COOLER THAN GUID TRENDS WITH TEMPS ON THU WITH MOST OF NE WI IN THE MID TO UPR 40S. THE SURGE OF ISEN LIFT PUSHES INTO SRN/CNTRL SECTIONS OF WI THU NGT WITH LIKELY POPS NEEDED. MDLS DISAGREE AS TO THE LOCATION OF A SFC LOW LIFTING NE ALONG A SFC WRMFNT DRAPED ACROSS NRN IL. THIS LOW WOULD HELP FOCUS CONVECTIVE ACTIVITY WHICH AT THIS TIME APRS TO REMAIN TO OUR SOUTH. PCPN CHCS TO CONT INTO FRI...BUT SHOULD BE IN A DIMINISHING MODE THRU THE DAY AS BETTER LIFT SHIFTS FARTHER EAST. IF WE CAN GET THE PCPN TO END EARLY ENUF...TEMPS MAY BE ABLE TO RECOVER CLOSE TO NORMAL WITH UPR 40S NORTH/LWR 50S SOUTH. NE WI TO RESIDE BETWEEN SYSTEM FRI NGT INTO SAT WITH A SW FLOW ALOFT CONTINUING THANKS TO THAT WRN CONUS UPR TROF. MAY NEED TO EVENTUALLY RAISE MAX TEMPS ON SAT IF CLDS CAN STAY AWAY. POTENTIAL IS THERE FOR SOME UPR 50S IF THINGS WORK OUT JUST RIGHT. A SECOND PIECE OF ENERGY IS THEN PROGGED TO EJECT NEWD FROM THE UPR TROF AND BRING ANOTHER CHC OF PCPN TO NE WI LATER SAT NGT INTO SUNDAY. && .AVIATION...CIGS AND VSBYS WILL GENERALLY BE ON THE INCREASE TODAY BUT THERE WILL BE SOME SCATTERED SNOW AND RAIN SHOWERS AROUND AS WELL. CLEARING EXPECTED TONIGHT AND VFR CONDITIONS EXPECTED TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/KALLAS
Hazardous weather outlook, Apr 3, 3:02 PM CDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 302 PM CDT SUN APR 3 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 302 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS MAY REDEVELOP SOUTHEAST OF A LINE FROM WISCONSIN RAPIDS TO MARINETTE THIS EVENING. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED... ANY STORMS THAT DO DEVELOP MAY PRODUCE SMALL HAIL. RAINFALL AND MELTING SNOW MAY CAUSE RIVERS AND STREAMS TO RISE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. LMZ521-522-541>543-042015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 302 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY SOUTHEAST WINDS MAY BRIEFLY APPROACH GALE FORCE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY GALE FORCE GUSTS ARE POSSIBLE ON MONDAY AND AND MONDAY EVENING... ESPECIALLY IN THE DEATHS DOOR AREA. KIECKBUSCH
In the hours before
Special weather statement, Apr 3, 10:30 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1030 PM CDT SUN APR 3 2011 WIZ038>040-045-048>050-040530- BROWN-CALUMET-KEWAUNEE-MANITOWOC-OUTAGAMIE-WAUSHARA-WINNEBAGO- 1030 PM CDT SUN APR 3 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF WAUTOMA TO 29 MILES SOUTH OF OSHKOSH...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...ARE POSSIBLE WITH A FEW OF THESE STORMS. * THUNDERSTORMS WILL BE NEAR... RUSH LAKE BY 1055 PM CDT... WAUTOMA AND REDGRANITE BY 1100 PM CDT... ST ANNA AND OSHKOSH BY 1115 PM CDT... LAKE POYGAN BY 1120 PM CDT... CHILTON BY 1130 PM CDT... CLEVELAND BY 1135 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TDH
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.